MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ILLUMINATED URETER PROBE

KARL STORZ SE & CO. KG ILLUMINATED URETER PROBE
Model Number 496U
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our local sales rep was informed that a patient received a burn to the leg that blistered.We have not been able to obtain any further details of this event.We suspect that the most likely cause of the burn injury was that the illuminated ureter probe connector, which is connected to a light cable, came into contact with the patient.Our ifu warns against attaching light cables to the patient or drape.The illuminated ureter probe was not returned for evaluation.
 
Event or Problem Description
Allegedly, during a procedure, the patient's leg was burned by the proximal end of the ureter probe.

Brand Name
ILLUMINATED URETER PROBE
Common Device Name
ILLUMINATED URETER PROBE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key7997853
Report Number9610617-2018-00085
Device Sequence Number1190855
Product Code FCS
UDI-Device Identifier04048551169629
UDI-Public4048551169629
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number496U
Device Catalogue Number496U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1